MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404268
Medical Device Problem Codes Collapse (1099); Mechanical Problem (1384); Difficult or Delayed Activation (2577); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) exhibited activation issues which were noted approximately two months after implant at a follow-up appointment.Our records indicate that no revision surgery or surgical evaluation has been performed to date.No patient complications were reported.
 
Additional Manufacturer Narrative
Event date: exact event date unknown, activation issues were present during the first follow-up visit, two months after implantation.Investigation summary: based on the information available, the cause that contributed to the reported device issues cannot be established as the product is not available for analysis.Device history record (dhr): a dhr and ship history review cannot be performed as the lot number was not available.Device technical analysis: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Labeling review: a review of the ipp instructions for use was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion: based on the information available, a conclusion code of cause not established was assigned to this investigation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3 event date: exact event date unknown, activation issues were present during the first follow-up visit, two months after implantation.Investigation summary: based on the information available, the cause that contributed to the reported device issues cannot be established as the product is not available for analysis.Device history record (dhr): a dhr and ship history review cannot be performed as the lot number was not available.Device technical analysis: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Labeling review: a review of the ipp instructions for use was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion: based on the information available, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that a patient implanted with this inflatable penile prosthesis (ipp) has experienced device performance issues, related to activation, since the first follow-up appointment.The patient subsequently underwent a replacement procedure during which it was noted that the pump bulb remained flat when pushed.Therefore, the entire ipp was removed and replaced.There were no patient complications reported.
 
Event or Problem Description
It was reported that a patient implanted with this inflatable penile prosthesis (ipp) has experienced device performance since the first follow-up appointment, related to activation issues.The patient subsequently underwent a replacement procedure, during which, it was noted that the pump bulb remained flat when pushed.Therefore, the entire ipp was removed and replaced.There were no patient complications reported.
 
Additional Manufacturer Narrative
B3 event date: exact event date unknown, activation issues were present during the first follow-up visit, two months after implantation.Investigation summary: laboratory analysis confirmed the reported clinical observation of pump issues.The observed pump activation anomaly was determined to be the most probable cause of the reported events.Device history record (dhr) review: the dhr confirmed that the device met all material, assembly, and performance specifications.Technical analysis: upon receipt at our post market quality assurance laboratory, this ipp was thoroughly analyzed.The cylinders were visually inspected, microscopically examined, leak and pressure tested; all tests were passed.The pump was visually inspected, microscopically examined, leak and functionally tested.The pump did not pass the activation testing and its tubing was noted to be worn, which did not likely impact component performance.Product analysis confirmed the reported allegations, as the observed pump anomaly is likely to have affected the functionality of the device.Labeling review: there is no objective evidence that the user did not properly handle or use the device according to the ipp instructions for use.Investigation conclusion: an overall evaluation conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key13503028
Report Number2124215-2022-04165
Device Sequence Number3992170
Product Code FHW
UDI-Device Identifier00878953003764
UDI-Public00878953003764
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/18/2020
Device Model Number72404268
Device Catalogue Number72404268
Device Lot Number1000179878
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer02/22/2022
03/30/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date03/10/2022
04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR: 72404156/1000186745; RESERVOIR: 72404156/1000186745
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age66 YR
Patient SexMale